Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 47, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 25, 2025, 2:55 PM PDT for San Bernardino County, California. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2025, 2:55 PM PDT (21:55 UTC)
- Expired
- Aug 25, 2025, 6:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 133 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 3:47 PM PDT | FLASH FLOOD | 2 E Joshua Tree, CA | CA-62 flooded at White Feather Road. |
| Aug 25, 4:05 PM PDT | FLASH FLOOD | 3 W Twentynine Palms, CA | CA-62 flooded at Encelia Dr. Multiple vehicles trapped in fast moving water. |
| Aug 25, 4:10 PM PDT | FLASH FLOOD | Twentynine Palms, CA | CA 62 flooded at Adobe Rd in Twentynine Palms. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1772 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965
WGUS55 KVEF 252155
FFWVEF
CAC071-260100-
/O.NEW.KVEF.FF.W.0047.250825T2155Z-250826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
255 PM PDT Mon Aug 25 2025
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Southern San Bernardino County in southern California...
* Until 600 PM PDT.
* At 255 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 0.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Twentynine Palms, Yucca Valley, Twentynine Palms Base, Joshua Tree
Lake Campground, Joshua Tree, Twentynine Palms Airport and Morongo
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3404 11588 3403 11600 3408 11600 3408 11604
3411 11604 3411 11605 3412 11605 3412 11626
3408 11626 3408 11644 3403 11647 3403 11662
3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3436 11640 3439 11640 3423 11587
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JP3 follow-up statements
185
WGUS75 KVEF 252240
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
340 PM PDT Mon Aug 25 2025
CAC071-260100-
/O.CON.KVEF.FF.W.0047.000000T0000Z-250826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
340 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR SOUTHERN SAN BERNARDINO COUNTY...
At 340 PM PDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
0.5 and 1 inch of rain has fallen. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Twentynine Palms, Yucca Valley, Twentynine Palms Base, Joshua Tree
Lake Campground, Joshua Tree, Twentynine Palms Airport and Morongo
Valley.
This includes CA State Route 62 between mile markers 1 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3404 11588 3403 11600 3408 11600 3408 11604
3411 11604 3411 11605 3412 11605 3412 11626
3408 11626 3408 11644 3403 11647 3403 11662
3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3436 11640 3439 11640 3423 11587
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN429
WGUS75 KVEF 252311
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
411 PM PDT Mon Aug 25 2025
CAC071-260100-
/O.CON.KVEF.FF.W.0047.000000T0000Z-250826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
411 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR SOUTHERN SAN BERNARDINO COUNTY...
At 411 PM PDT, Emergency management and local law enforcement
reported thunderstorms producing heavy rain across the warned area.
Up to 1 inch of rain has already fallen. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported ongoing flash flooding.
California Highway Patrol reported flooding on CA State
Route 62.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Twentynine Palms, Yucca Valley, Twentynine Palms Base, Joshua Tree
Lake Campground, Joshua Tree, Twentynine Palms Airport and Morongo
Valley.
This includes CA State Route 62 between mile markers 1 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3404 11588 3403 11600 3408 11600 3408 11604
3411 11604 3411 11605 3412 11605 3412 11626
3408 11626 3408 11644 3403 11647 3403 11662
3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3436 11640 3439 11640 3423 11587
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
AN535
WGUS75 KVEF 260056
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
556 PM PDT Mon Aug 25 2025
CAC071-260106-
/O.EXP.KVEF.FF.W.0047.000000T0000Z-250826T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
556 PM PDT Mon Aug 25 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 6 PM PDT THIS EVENING FOR
SOUTHERN SAN BERNARDINO COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures and avoid
flooded roadways.
&&
LAT...LON 3404 11588 3403 11600 3408 11600 3408 11604
3411 11604 3411 11605 3412 11605 3412 11626
3408 11626 3408 11644 3403 11647 3403 11662
3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3436 11640 3439 11640 3423 11587
$$
ANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:34 PM PDT, 21 minutes earlier. Its key messages:
- * Widespread showers and thunderstorms continue through Monday night, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as for far southern San Bernardino County. Showers and thunderstorms are most likely on Tuesday with decreasing chances through the rest of the week. * Temperatures will be much cooler on Tuesday than in it has been lately. However temperatures will rebound and approach seasonal norms by the weekend.
Area forecast discussion, Aug 25, 2:34 PM PDT, 21 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 234 PM PDT Mon Aug 25 2025 .KEY MESSAGES... * Widespread showers and thunderstorms continue through Monday night, with best chances of flash flooding beneath training storms or storms anchored to high terrain as well as for far southern San Bernardino County. Showers and thunderstorms are most likely on Tuesday with decreasing chances through the rest of the week. * Temperatures will be much cooler on Tuesday than in it has been lately. However temperatures will rebound and approach seasonal norms by the weekend. .DISCUSSION...Today through Monday Thunderstorm activity has been focused mainly along the higher terrain from northeast Clark county through Lincoln County and along the Sierra Crest this afternoon. A cloud shield associated with decaying nocturnal storms last night has limited convection across most of Clark and Mohave Counties thus far today. Clearing is southern San Bernardino is providing an opening for strong thunderstorms in the Morongo Basin and will serve a the focus for strong storms throughout the evening hours. Sufficient precipitable water and thermodynamics isolate this area for the potential for rain rates of 1-2 inches per hour this evening. The chance for stormy weather continues with an overnight cluster of storms over Clark and Mohave counties bringing a potential mess for rush hour Tuesday morning in Las Vegas. All of this is due to a continued influx of monsoon moisture compliments of our four corners high, complimented by onshore flow due to a shortwave trough off the California coast. This southwest flow is bringing drier air into the area. While this drying reduces available moisture, it also provides dynamic forcing, creating an environment where storms can form more easily without the need for orographic lift. While Tuesday will be the most convectively active day this week, thunderstorms are possible each day through the weekend with decreasing chances each day and storms becoming more and more terrain-driven. With the influence of the shortwave trough, temperatures will be cooler across the region on Tuesday. High temperatures will be around ten degrees below normal Tuesday, although that could vary widely depending on cloud cover and associated thunderstorm activity. With fewer clouds and drier air on Wednesday, a warming trend ensues. Temperatures will rebound slowly approaching climatologic normal by the weekend. && .AVIATION...For Harry Reid...For the 18Z Forecast Package...Showers and thunderstorms will develop over the mountains by around noon. Outflow from storms to the south will bring southernly wind to the terminal by 19Z. Outflow boundaries will be around throughout the afternoon and evening with primary threats will be erratic gusty winds and briefly heavy rain with lower ceilings. Another round of showers and thunderstorms is probable overnight into the early morning hours Tuesday. Temperatures are forecast remain just below 100F today with even cooler temperatures on Tuesday. For the rest of southern Nevada, northwestern Arizona and southeastern California...For the 18Z Forecast Package... Storms will develop over the higher terrain around noon. These storms will produce erratic gusty winds along with locally heavy rain, lower ceilings, and terrain obscuration. Away from thunderstorms, winds should follow typical patterns with gusts less than 20 knots, and conditions will be VFR through tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION/AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:09 AM PDT | Areal Flood Advisory | VEF | San Bernardino | 111 min |
| Aug 25, 4:50 PM PDT | Flash Flood Warning | VEF | San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.